Weaning off.... well, not being a pumper, I was prescribed meds regarding withdrawal from opiates, regarding sleep, regarding nausea, regarding the bowel tract because the opiates lock up digestion. This was going on in July-September 2010 on my thread long about here http://neurotalk.psychcentral.com/thread117854-25.html
BUT, then I was withdrawing from the entire suite of pain meds.... all of them, and not going to a pump filled with pain meds. Seems to me your withdrawal will still be a gradual titration thing so small steps down and small steps up on the pump ultimately bring you to full pump use. Since you will be trading opiates for opiates, maybe you will have no nausea, no bowel issues, no variance in your sleep pattern...... as for me, the danger was beyond all of those issues to DEPRESSION, ACUTE onset DEPRESSION. I had to go start posting on the survivors of suicide threads because the deep dark hole was so deep, so dark, so withdrawn....... so....... tempting.
WATCH IT!!! Gotta be on the heads up especially related to potential withdrawal crash. I crashed.
CARE in the process. Ask lots of questions. Have yourself monitored, significant other/spouse/parent, someone in charge seeing to your state of mental health as you withdraw...... a gate keeper person who knows you and keeps watch over your wellbeing day by day. My wife did this, in league with my lawyer and my doc.
False scare not intended, but this was my reality if you read into October.
Prayin for ya,